Type 1 diabetes mellitus with diabetic ketoacidosis after immune checkpoint inhibitor therapy

Po Ya Chuang, Tsu-Yi Chao, Yao-Yu Hsieh

Research output: Contribution to journalArticle

Abstract

Treatment with immune checkpoint inhibitors (ICIs) has introduced a new era of cancer therapy. Although ICIs are not closely associated with the side effects associated with chemotherapy such as nausea, vomiting and cytopenia, there are still adverse effects which are related to the blockade of normal immune regulatory mechanisms. Herein, we report a patient with adenocarcinoma of the gastroesophageal junction with liver metastasis who developed diabetic ketoacidosis after ICI therapy even though he had no history of diabetes mellitus (DM). The acute onset of DM can occur in patients who receive ICI therapy. The possibility of developing such a hyperglycemic side effect should be kept in mind.
Original languageEnglish
Pages (from-to)153-155
JournalJournal of Cancer Research and Practice
Publication statusPublished - Dec 2018

Fingerprint Dive into the research topics of 'Type 1 diabetes mellitus with diabetic ketoacidosis after immune checkpoint inhibitor therapy'. Together they form a unique fingerprint.

  • Cite this